MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013469-120
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a severely calcified lesion in the left superficial femoral artery / popliteal artery.The 5.5 x 120 mm armada 18 dilatation catheter was prepared for use and no issues were noted.The device was advanced into the patient anatomy.The dilatation catheter balloon was inflated three times.After the third inflation to 14 atmospheres, the balloon ruptured.The rupture was large and the balloon separated from the device.The device was removed without difficulty and all separated pieces were removed without additional intervention.There was no adverse patient effect or clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported material rupture and material separation were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar complaints reported from this lot.The investigation determined that the reported difficulties were likely due to circumstances of the procedure.Based on the reported information, and analysis of the returned unit, it is likely that the balloon rupture occurred as the result of interaction with the severely calcified lesion.Additionally, it is likely that the separation occurred as the ruptured balloon material was retracted into the sheath resulting in in the balloon material tearing radially and ultimately separating the distal portion of the balloon catheter as noted on the returned device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13021246
Report Number2024168-2021-11707
Device Sequence Number4650600
Product Code LIT
UDI-Device Identifier08717648208324
UDI-Public08717648208324
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number1013469-120
Device Catalogue Number1013469-120
Device Lot Number9013041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight95 KG